MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G04137
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the packaging of a thal-quick chest tube set was "stained".A photo of the device revealed a small, black foreign matter within the sealed packaging.No patient contact was made, as the device was not used.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: chung shan med.Univ.Hosp.(taiwan) informed cook on 15sep2021 that the packaging of a thal-quick chest tube set (rpn: c-tqts-2400) from lot 10096293 had a stain.The user noted the stain prior to opening the device and suspected the quality was compromised, so it was returned to cook.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.One device was received in an unopened, unused condition.There was no stain noted, but there was a small metal flake observed near the seal.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the device history record (dhr).The dhr for lot 10096293 records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev10] ¿thal-quick chest tube sets and trays¿ provides the following information to the user related to the reported failure mode: how supplied: ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ the information provided upon review of the dmr, dhr, dhf, ifu, provided imaging, and device examination suggest that there is evidence the device was manufactured out of specification, but that there are no other nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing and quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12540708
Report Number1820334-2021-02228
Device Sequence Number1428093
Product Code GBX
UDI-Device Identifier00827002041370
UDI-Public(01)00827002041370(17)221021(10)10096293
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/21/2022
Device Model NumberG04137
Device Catalogue NumberC-TQTS-2400
Device Lot Number10096293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown